Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 144, NWS Shreveport, LA

April 11, 2000Nacogdoches County, Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2000, 6:37 PM CDT for Nacogdoches County, Shelby County, Texas. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2000, 6:37 PM CDT (23:37 UTC)
Expired
Apr 11, 2000, 7:35 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Nacogdoches County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 6:55 PM CDTThunderstorm Wind 54 MCushing, TXTrees down blocking Hwys 259 and 204.
Apr 11, 6:55 PM CDTThunderstorm Wind 52 ENacogdoches, TXPower lines toppled across a house.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS54 KSHV 112338
SVRSHV
TXC347-419-120035-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL NACOGDOCHES COUNTY IN TEXAS
  WESTERN SHELBY COUNTY IN TEXAS

* UNTIL 735 PM CDT

* AT 637 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF GARRISON...OR
  ABOUT 16 MILES NORTH OF NACOGDOCHES...MOVING EAST AT 20 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GARRISON AT 655 PM CDT
  TIMPSON AT 700 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NORTH CENTRAL NACOGDOCHES COUNTY IN TEXAS
  WESTERN SHELBY COUNTY IN TEXAS
UNTIL 730 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:00 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 11, 3:00 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT TUE APR 11 2000

CURRENT SHV RADAR SHOWS AN OUTFLOW BOUNDARY MOVING SOUTH INTO NORTH
LA WITH THUNDERSTORMS DEVELOPING BEHIND THIS BOUNDARY IN NE TEXAS
AND SW ARKANSAS. OTHER SHOWERS AND THUNDERSTORMS ARE DEVELOPING
FARTHER WEST NORTH OF TYR.

UPPER LOW JUST SOUTH OF 4 CORNERS THIS AFTERNOON WILL MOVE TO THE
NORTH TX PANHANDLE BY 12/12Z AND WEAKEN LATER IN THE DAY AS IT MOVES
INTO NE TX THURSDAY MORNING. NGM IS A LITTLE SLOWER AND PUTS UPPER
LOW IN CENTRAL TX AT 48 HOURS...AND THEN ACROSS CWA THURSDAY. FRONT
EXTENDS ACROSS CENTRAL AR INTO SE OK TO NEAR SPS IN NORTH CENTRAL
TX. FRONTAL BOUNDARY SHOULD CONTINUE TO SLIDE SLOWLY SOUTH TONIGHT
AND WEDNESDAY AND REACH SE TEXAS AND MESOETA PUTS BOUNDARY IN SE
TEXAS AND SOUTHERN LA BY WEDNESDAY MORNING. RUC AND MESOETA PUTS
MOST OF THE PRECIPITATION ALONG AND BEHIND THE FRONT LATE TODAY AND
INTO WEDNESDAY. THE MOST SIGNIFICANT CONVECTION LATE THIS AFTERNOON
AND TONIGHT SHOULD BE OVER CENTRAL TEXAS INTO SE TEXAS ALONG FRONT
INSTABILITY IS HIGHEST HERE ALTHOUGH SHEAR IS ONLY 20-25 KNOTS IT
SHOULD INCREASE LATER TONIGHT AS MESOETA SHOWS AN MCS DEVELOPING AND
MOVING TO THE SE TEXAS COAST OVERNIGHT. BEST SEVERE THREAT WILL BE
IN EAST TEXAS AND POSSIBLY WESTERN LA WHERE TEMPERATURES HAVE
REACHED THE UPPER 70S THIS AFTERNOON. NCEPS 6 HOUR TOTALS FOR
TONIGHT AND WEDNESDAY ISSUED AT 18Z SEEM TO BE GOOD WITH HEAVIEST
PRECIPITATION IN OUR EAST CENTRAL TEXAS COUNTIES OF ABOUT ONE INCH.
HEAVY RAINFALL WORDING OVER EAST TEXAS AND WESTERN LOUISIANA SHOULD
BE ENOUGH FOR 24 HOUR FORECAST WITH RAIN TAPERING OFF LATE WEDNESDAY
OVER SOUTHERN PARTS OF CWA. WILL KEEP A FEW SEVERE THUNDERSTORMS IN
EAST TEXAS AND WEST CENTRAL LOUISIANA AREAS TONIGHT AHEAD OF
BOUNDARY AND FRONT.

SHV 60/69/57/70  7655 MLU 59/67/55/68 6655
TXK 55/63/53/67  8654 TYR 59/67/55/68 8755
LFK 61/74/57/72  6665

.SHV...NONE.

09

In the hours before

Local storm report, Apr 11, 5:12 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE APR 11 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0555 PM    KICKAPOO                  LA   70 MPH TSTM GUST
04/11/00   DE SOTO                        REPORT FROM LAW ENFORCEMENT

0555 PM    KICKAPOO                  LA   WIND DAMAGE
04/11/00   DE SOTO                        TREES DOWN NEAR INTERSECTION OF
                                          HIGHWAY 5 AND 171
                                          REPORT FROM HAM RADIO OPERATOR

15
Local storm report, Apr 11, 5:25 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT TUE APR 11 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0435 PM    SHREVEPORT                LA   .88 INCH HAIL
04/11/00   CADDO                          NICKEL SIZED HAIL IN S SHREVEPORT
                                          REPORT FROM LAW ENFORCEMENT

15
Local storm report, Apr 11, 6:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE APR 11 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0555 PM    KICKAPOO                  LA   70 MPH TSTM GUST
04/11/00   DE SOTO                        REPORT FROM LAW ENFORCEMENT

0555 PM    KICKAPOO                  LA   WIND DAMAGFE
04/11/00   DE SOTO                        TREES DOWN NEAR INTERSECTION OF
                                          HIGHWAY 5 AND 171
                                          REPORT FROM HAM RADIO OPERATOR

15
Local storm report, Apr 11, 6:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR TIME
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT TUE APR 11 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0555 PM    KICKAPOO                  LA   70 MPH TSTM GUST
04/11/00   DE SOTO                        REPORT FROM LAW ENFORCEMENT

0555 PM    KICKAPOO                  LA   WIND DAMAGE
04/11/00   DE SOTO                        TREES DOWN NEAR INTERSECTION OF
                                          HIGHWAY 5 AND 171
                                          REPORT FROM HAM RADIO OPERATORJ

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:06 PM CDTSevere Thunderstorm WarningSHVHarrison39 min
Apr 11, 5:00 PM CDTSevere Thunderstorm WarningSHVRusk45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.